Top answers from doctors based on your search:
Disclaimer

Black stools no pain

A male asked:
Dr. Robert Kwok
33 years experience Pediatrics
No other disease?: Each child with constipation needs to be sure there is no other disease causing it. A pediatrician's evaluation is needed. We do not want a child to g ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A female asked:
Dr. Chuck Shaffer
33 years experience Bariatrics
See below: Please call your doctor for appointment.. It could be nothing more than your diet and vitamins your taking but don't take a chance. Black tarry stools ... Read More
1
1 thank
A male asked:
Dr. Elton Behner
37 years experience Dentistry
Thick black: tar like stools can be a sign of changes in the GI tract. Consult with your doctor asap.
A 38-year-old female asked:
Dr. Gurmukh Singh
49 years experience Pathology
Need to see doctor: 12 days without food is not a trivial matter and you need to consult a doctor. If you do not have access to one, go to the nearest emergency room to g ... Read More
1
1 thank
A 25-year-old male asked:
Dr. Heidi Fowler
25 years experience Psychiatry
One possible: reason is a GI bleed, Tarry, black, malodorous stool requires PROMPT medical evaluation.
1
1 thank
A 49-year-old member asked:
Dr. Barry Marged
A Verified Doctor answered
A US doctor answered Learn more
Blood: Black stools or melena, is always considered blood. It usually comes from the stomach or the beginning parts [higher up in our jargon] of the small in ... Read More
1
1 comment
4
4 thanks
A 44-year-old member asked:
Dr. Yash Khanna
57 years experience Family Medicine
Depends on the cause: If black stools are due to bleeding from the stomach it may take few days with the treatment of underluing cause like gastric erosions, ulcers etc.If ... Read More
A 28-year-old member asked:
Dr. Barbara A Majeroni
Specializes in Family Medicine
Blood or iron: Vitamines containin iron, iron tablets, and pepto bismol (bismuth subsalicylate) can all cause black stools. Bleeding in the stomach can also cause bl ... Read More
4
4 thanks
A 38-year-old male asked:
Dr. Joseph Woods
28 years experience Pathology
R/O GI bleed.: If this is just one time, don't worry, it might be what you ate. But if it has been long standing, these tarry black stools most likely mean you have ... Read More
1
1 thank
A 43-year-old member asked:
Dr. Luis Villaplana
35 years experience Internal Medicine
Bleeding : You may be bleeding. Unless you are on peptobismol or iron supplements, your sstools should not be black. See a physician or go to er.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month